Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 52, NWS Buffalo, NY

September 7, 2010Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 7, 2010, 5:44 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2010, 5:44 PM EDT (21:44 UTC)
Expired
Sep 7, 2010, 6:45 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 6:42 PM EDTTSTM WND DMGFindley Lake, NYLIMBS AND WIRES DOWN IN FINDLEY LAKE AND STOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS51 KBUF 072144
SVRBUF
NYC009-013-029-072245-
/O.NEW.KBUF.SV.W.0052.100907T2144Z-100907T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
544 PM EDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK

* UNTIL 645 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES NORTHWEST OF FINDLEY LAKE...OR 36 MILES WEST OF FREDONIA...
  AND MOVING EAST AT 55 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FREDONIA...
  DUNKIRK...
  SILVER CREEK...
  LAKE ERIE BEACH...
  NORTH COLLINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4226 7977 4228 7975 4231 7966 4240 7949
      4250 7936 4257 7916 4271 7905 4275 7892
      4201 7868 4199 7976 4200 7977
TIME...MOT...LOC 2144Z 249DEG 47KT 4232 7999

$$

TJP
2 follow-up statements
191 
WWUS51 KBUF 072225
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EDT TUE SEP 7 2010

NYC009-013-029-072245-
/O.CON.KBUF.SV.W.0052.000000T0000Z-100907T2245Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
625 PM EDT TUE SEP 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN ERIE...WESTERN CATTARAUGUS AND CHAUTAUQUA
COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR DUNKIRK...MOVING EAST AT 55 MPH. OTHER STRONG TO SEVERE 
THUNDERSTORMS OVER NORTHEAST OHIO WILL BE MOVING INTO CHAUTAUQUA 
COUNTY SHORTLY. 

SOME LOCATIONS IN THE WARNING INCLUDE...
  SILVER CREEK...
  FARNHAM...
  NORTH COLLINS...

LAT...LON 4226 7977 4228 7975 4231 7966 4240 7949
      4250 7936 4257 7916 4271 7905 4275 7892
      4201 7868 4199 7976 4200 7977
TIME...MOT...LOC 2224Z 249DEG 47KT 4250 7933

$$

TJP
497 
WWUS51 KBUF 072247
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
647 PM EDT TUE SEP 7 2010

NYC009-013-029-072254-
/O.EXP.KBUF.SV.W.0052.000000T0000Z-100907T2245Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
647 PM EDT TUE SEP 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ERIE...WESTERN
CATTARAUGUS AND CHAUTAUQUA COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 644 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE STAYED OVER LAKE ERIE. 
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY 
WINDS ARE POSSIBLE FROM THUNDERSTORMS THAT WILL CONTINUE TO TRACK 
EAST ACROSS THE AREA. STILL EXPECT THE STRONGEST STORMS TO REMAIN 
OVER LAKE ERIE. 


LAT...LON 4226 7977 4228 7975 4231 7966 4240 7949
      4250 7936 4257 7916 4271 7905 4275 7892
      4201 7868 4199 7976 4200 7977
TIME...MOT...LOC 2244Z 249DEG 47KT 4259 7900

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:30 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 7, 5:30 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT TUE SEP 7 2010

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL TRACK INTO
SOUTHERN ONTARIO TONIGHT AND SWING A STRONG COLD FRONT THROUGH THE
AREA. THIS WILL BRING A ROUND OF SHOWERS AND A FEW THUNDERSTORMS
ALONG THE COLD FRONT THIS EVENING...THEN WILL USHER IN A FRESH
BATCH OF COOLER AIR FOR THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AN ANOMALOUSLY DEEP AND COOL LOW OVER THE CENTRAL GREAT LAKES AT MID
AFTERNOON WILL MOVE EAST ACROSS SOUTHERN TONIGHT AND TO QUEBEC
PROVINCE ON WEDNESDAY. BOUNDARY PERHAPS BEST DEFINED BY THE DEW
POINT GRADIENT...WITH THE WIND SHIFT SUBTLE AND TRAILING THE
CONVECTION. OVER THE PAST COUPLE HOURS...SHOWERS AND THUNDERSTORMS
HAVE EXPANDED ACROSS CENTRAL OHIO. CONSENSUS SUGGESTS WIND FIELD
IS FAVORABLE FOR STRONG THUNDERSTORMS...WITH 850 MB WINDS
INCREASING TO AROUND 50 KTS...WITH SOME DIRECTIONAL SHEAR.
INSTABILITY REMAINS THE LIMITING FACTOR. A NARROW BAND OF DEW
POINTS IN THE 60S IS QUICKLY ADVECTING AHEAD OF THE
BOUNDARY...WITH WATER VAPOR SHOWING AT LEAST A SOME FUNNELING OF
TROPICAL MOISTURE. THIS MOISTURE IS OF COURSE THE KEY TO
INSTABILITY...WITH ACTIVITY UPSTREAM IN OHIO SUGGESTING SUFFICIENT
INSTABILITY FOR SOME STRONG TO SEVERE STORMS. THE QUESTION FOR US
WILL BE HOW MUCH MOISTURE MAKES IT IN AHEAD OF THE BOUNDARY. THUS
FAR HRRR HAS PROVEN TO HAVE A GOOD HANDLE ON THIS...WITH LATEST
RUNS SUGGESTING THE SOUTHERN TIER MAY SEE SOME DECENT
THUNDERSTORMS EARLY EVENING. FORECAST SOUNDINGS SUGGEST LESS
POTENTIAL FOR SURFACE BASED CONVECTION AFTER 03Z OR SO. BASED ON
THIS...WILL UPDATE ZONES AND ADD A MENTION OF GUSTY WINDS SOUTH OF
BUFFALO AND ON LAKE ERIE. WILL LEAVE OUT NORTH OF I-90 FOR
NOW...THINKING MOISTURE WILL BE TOO LITTLE TO LATE. AGAIN...FOCUS
WILL BE BETWEEN 7 PM AND 10 PM...MAINLY IN THE SOUTHERN TIER.
OTHERWISE...SHARPEN AND TWEAK POPS BASED ON RADAR AND LATEST MODEL DATA.

MUCH COOLER AIR FOLLOWING THE FRONT WILL SET LAKE EFFECT CLOUDS AND
SHOWERS TO THE EAST OF LAKES ERIE AND ONTARIO. NAM/GFS/SREF ALL SHOW
SOME LAKE EFFECT WITH THE HIGHER POPS TO THE EAST OF  LAKE ONTARIO
WITH THE LONGER FETCH AND COOLER 850MB TEMPS. WILL HAVE CHANCE POPS
EAST OF LAKE ERIE AND LIKELY POPS FOR THE EASTERN LAKE ONTARIO
COUNTIES. WITH THE COOLER AIR ALOFT AND GREATER INSTABILITY...EXPECT
CLOUDIER SKIES INLAND DURING WED AFTERNOON.

TEMPS TONIGHT WILL FALL TO THE MIDDLE 50S FOLLOWING THE FRONTAL
PASSAGE...THEN RECOVER ONLY TO THE LOWER TO MID 60S ON WEDNESDAY
WITH THE CLOUD COVER AND CONTINUED COLD ADVECTION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT AND THURSDAY A LONGWAVE TROUGH WILL SHARPEN OVER
SOUTHEAST CANADA AND NEW ENGLAND AS A MID LEVEL CUTOFF LOW MOVES
FROM SOUTHERN QUEBEC INTO MAINE. THIS WILL KEEP A COOL/MOIST
CYCLONIC FLOW ACROSS THE LOWER LAKES THROUGH MUCH OF THE SHORT TERM
PERIOD. THE BEST CHANCES FOR MORE WIDESPREAD SYNOPTIC SCALE PRECIP
WILL BE ACROSS THE NORTH COUNTRY IN CLOSER PROXIMITY TO THE MID
LEVEL CUTOFF AND SURFACE LOWS. SEVERAL VORTICITY MAXIMA WILL ROTATE
ACROSS NEW ENGLAND AROUND THE MID LEVEL CUTOFF...THE MOST NOTABLE OF
WHICH WILL CROSS THE SAINT LAWRENCE VALLEY LATE WEDNESDAY NIGHT AND
THURSDAY MORNING. THE COVERAGE OF SYNOPTIC SCALE SHOWERS WILL
DIMINISH WITH WESTERN EXTENT...ALTHOUGH A FEW BRIEF SHOWERS CANNOT
BE RULED OUT EVEN ACROSS WESTERN NY THROUGH THURSDAY.

WITH 850MB TEMPS DOWN AROUND +6C...LAKE EFFECT RAIN POTENTIAL IS
ALSO A CONSIDERATION. LAKE TEMPERATURES ARE SEVERAL DEGREES COOLER
THAN THE EVENT THIS PAST WEEKEND...AND 850MB TEMPS ARE SEVERAL
DEGREES WARMER. THIS COMBINATION WILL RESULT IN LESS INSTABILITY
THAN THE WEEKEND EVENT...WITH CONDITIONAL INSTABILITY AS OPPOSED TO
MODERATE. LAKE INDUCED CAPE WILL BE AROUND 400J/KG WITH EQUILIBRIUM
LEVELS AROUND 13K FEET. ALSO...INITIAL WESTERLY FLOW EARLY WEDNESDAY
EVENING WILL GRADUALLY BECOME MORE NORTHWEST LATER WEDNESDAY NIGHT
AND THURSDAY. THE SHORTENING FETCH WILL ALSO CREATE A LESS FAVORABLE
ENVIRONMENT FOR ORGANIZED LAKE EFFECT RAIN...ALTHOUGH SHOWERS WILL
STILL BE POSSIBLE THROUGH THE PERIOD.

OFF LAKE ONTARIO...LATEST MESOSCALE MODEL GUIDANCE AND OVERALL
SYNOPTIC SETTING SUGGESTS A DECENT BAND OF LAKE EFFECT RAIN MAY BE
ONGOING EARLY WEDNESDAY EVENING ACROSS OSWEGO COUNTY. AS BOUNDARY
LAYER FLOW VEERS MORE NORTHWEST OVERNIGHT...EXPECT THIS TO PUSH TO
THE SOUTHEAST CORNER OF THE LAKE AND TEND TO BREAK APART INTO
SCATTERED SHOWERS OVERNIGHT AS THE FETCH DIMINISHES AND FLOW BECOMES
MORE NORMAL TO THE LONG AXIS OF THE LAKE. WHILE LAKE EFFECT WILL
DIMINISH...EXPECT A GENERAL INCREASE IN WRAP AROUND AND UPSLOPE
SHOWERS OVERNIGHT AS THE MID LEVEL LOW DIGS INTO NEW ENGLAND. EXPECT
MORE OF THE SAME THURSDAY WITH A COMBINATION OF LAKE ENHANCED AND
WRAP AROUND SHOWERS EAST AND SOUTHEAST OF LAKE ONTARIO.

OFF LAKE ERIE...CONDITIONS WILL BE LESS FAVORABLE WITH A SHORT WNW
OR NW FETCH. SYNOPTIC SCALE MOISTURE WILL ALSO BE MORE SHALLOW AND
KEEP THE FAVORABLE CLOUD MICROPHYSICS ZONE WELL ABOVE THE LAKE
INDUCED MIXED LAYER. GIVEN THE LESS FAVORABLE CONDITIONS...WILL ONLY
GO WITH CHANCE POPS SOUTHEAST OF LAKE ERIE. IF ANY SHOWERS DO FORM
THEY WILL BE LIGHT AND FOCUS ACROSS THE HIGHER TERRAIN OF THE
CHAUTAUQUA RIDGE WHERE UPSLOPE FLOW WILL GIVE AN ADDED BOOST.

BY FRIDAY THE MID LEVEL LOW AND ASSOCIATED SURFACE LOW WILL PULL OUT
INTO ATLANTIC CANADA AND LOOSEN THEIR GRIP ON THE LOWER LAKES. A
RIDGE OF HIGH PRESSURE SURFACE AND ALOFT WILL BEGIN TO BUILD INTO
THE AREA WITH A RETURN TO SUNSHINE ACROSS WESTERN NY. STILL MAY SEE
A FEW LINGERING SHOWERS EAST OF LAKE ONTARIO...BUT THIS TOO SHOULD
END BY FRIDAY EVENING AS THE LOW MOVES AWAY.

IT WILL BE QUITE COOL THURSDAY AND FRIDAY WITH 850MB TEMPS AROUND
+6C. THIS WILL SUPPORT HIGHS IN THE MID 60S ACROSS LOWER ELEVATIONS
THURSDAY WITH SOME UPPER 50S ACROSS HIGHER TERRAIN...ESPECIALLY EAST
OF LAKE ONTARIO WHERE CLOUDS AND SHOWERS WILL BE MORE NUMEROUS. ON
FRIDAY ONLY EXPECT TO TACK ON A FEW DEGREES WITH UPPER 60S ACROSS
LOWER ELEVATIONS AND LOW TO MID 60S HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE PERIOD A NARROW RIDGE OF HIGH PRESSURE SURFACE
AND ALOFT WILL BUILD OVER THE LOWER LAKES AND BRING A SUNNY DAY ON
SATURDAY WITH SEASONABLE TEMPERATURES. MEDIUM RANGE MODEL GUIDANCE
IS IN BETTER AGREEMENT TODAY WITH THE TIMING AND AMPLITUDE OF THE
NEXT SYSTEM TO APPROACH THE AREA LATER SATURDAY NIGHT OR SUNDAY. THE
NEW 12Z GFS AND ECMWF ARE BOTH TIGHTLY CLUSTERED AROUND A COMMON
SOLUTION AND HAVE GOOD SUPPORT FROM THE GEFS MEAN. BOTH MODELS TAKE
ANOTHER PACIFIC SYSTEM ACROSS SOUTHERN CANADA WITH A WEAKENING MID
LEVEL TROUGH CROSSING THE LOWER LAKES ON SUNDAY. THE ASSOCIATED
SURFACE FRONT WILL BE OCCLUDED WITH LITTLE PUSH OF COOLER AIR BEHIND
IT. PREVIOUS CONTINUITY LOOKS GOOD FOR THIS PERIOD AND WILL CONTINUE
WITH CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY. DRY WEATHER SHOULD
RETURN FOR MONDAY BEHIND THE WEAK FRONTAL PASSAGE.

BY TUESDAY OF NEXT WEEK MODELS BEGIN TO DIVERGE SOMEWHAT...AS TO BE
EXPECTED ON DAY 7. THE GFS IS MOST AGGRESSIVE IN DROPPING A BACKDOOR
FRONT ACROSS THE AREA BY EARLY TUESDAY. THE ECMWF IS A LITTLE SLOWER
AND KEEPS THE LOWER LAKES ON THE WARM SIDE OF THE BOUNDARY FOR
TUESDAY. 12Z GEFS ENSEMBLE MEMBERS SHOW A SPLIT WITH SOME MEMBERS
SUPPORTING THE FASTER OPERATIONAL GFS AND SOME IN THE SLOWER ECMWF
CAMP. FOR NOW WILL JUST USE LOW CHANCE POPS ON TUESDAY AND LEAN
TOWARDS THE WARMER ECMWF FOR TEMPS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
COLD FRONT WILL MOVE THROUGH BETWEEN 00Z AND 06Z WITH A NARROW SWATH
OF SHOWERS AND ISOLATED THUNDER. LACK OF MOISTURE WILL LIMIT THE
STRENGTH OF THE PRECIP SO EXPECT VFR CONDITIONS TO PREVAIL EVEN
DURING FRONTAL PASSAGE...ALTHOUGH A BRIEF DOWNPOUR MAY ACCOMPANY ANY
THUNDERSTORMS. DRY SLOT WILL WORK INTO THE AREA BEHIND THE FRONTAL
PASSAGE.

LAKE EFFECT CLOUDS AND PRECIP SET UP ON WEDNESDAY WHICH WILL MAINLY
AFFECT KJHW AND KART. STILL DONT EXPECT CIGS TO BE LOWER THAN LOW
VFR RANGE NOR EXPECT HEAVIER/STEADIER PRECIP TO DIRECTLY IMPACT KJHW
OR KART.

OUTLOOK...
WEDNESDAY AND THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...
EXCEPT EAST OF LAKE ONTARIO WHERE SHOWERS WILL BE LIKELY.
FRIDAY AND SATURDAY...MAINLY VFR.
SUNDAY...MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
SOUTH AND SOUTHWEST WIND AHEAD OF THE COLD FRONT WILL TURN SHARPLY
TO THE WEST AND NORTHWEST FOLLOWING FRONTAL PASSAGE THIS EVENING.
SMALL CRAFT CRITERIA WIND AND WAVES WILL SPREAD OUT ACROSS BOTH
LAKES. VERY LITTLE BREAK IN THE HIGHER WINDS AND WAVES IS EXPECTED
THROUGH AT LEAST THURSDAY AS A STRONG COLD FRONT  CROSSES THE AREA
TONIGHT...WITH A FAIRLY STRONG PRESSURE GRADIENT AND COLD ADVECTION
FOLLOWING IN ITS WAKE FOR BOTH WEDNESDAY AND THURSDAY. WILL EXTEND
THE SMALL CRAFT ADVISORY THROUGH THURSDAY EVENING...AND IT COULD GO
EVEN FURTHER SHOULD THESE CONDITIONS CONTINUE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR LEZ020-040-
         041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR
         LOZ042>045.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...APFFEL/WCH
Hazardous weather outlook, Sep 7, 5:14 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EDT TUE SEP 7 2010

NYZ001>008-010>014-019>021-085-080915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-080915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
514 AM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY. AN AREA OF LOW PRESSURE
WILL MOVE FROM THE UPPER GREAT LAKES THIS AFTERNOON TO SOUTHERN
QUEBEC BY WEDNESDAY AFTERNOON WITH A STRONG COLD FRONT CROSSING
LAKE ERIE AND ONTARIO THIS EVENING. MUCH COOLER AIR WILL RUSH
BACK INTO THE REGION ON GUSTY WEST WINDS. AT THIS TIME IT STILL APPEARS
SUSTAINED WINDS WILL STAY JUST BELOW GALE FORCE...ALTHOUGH THERE
ARE LIKELY TO BE GALE FORCE GUSTS LATER WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-080915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Special weather statement, Sep 7, 5:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT TUE SEP 7 2010

NYZ019-020-085-072245-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
538 PM EDT TUE SEP 7 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED 31 MILES WEST OF WESTFIELD...
  AND MOVING NORTHEAST AT 55 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  DUNKIRK AND FREDONIA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4228 7975 4240 7949 4250 7936 4257 7916
      4267 7907 4270 7906 4275 7896 4246 7878
      4225 7977

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:25 PM EDTSpecial Marine WarningBUF50 min
Sep 7, 5:38 PM EDTSpecial Weather StatementBUFChautauqua67 min
Sep 7, 6:19 PM EDTSpecial Marine WarningBUF56 min
Sep 7, 6:42 PM EDTSpecial Weather StatementBUFGenesee63 min
Sep 7, 6:50 PM EDTSpecial Weather StatementBUFErie, Genesee55 min
Sep 7, 7:31 PM EDTSpecial Marine WarningBUF89 min
Sep 7, 7:39 PM EDTSpecial Marine WarningBUF81 min
Sep 7, 7:44 PM EDTSpecial Marine WarningBUF61 min
Sep 7, 7:44 PM EDTSpecial Weather StatementBUFNiagara31 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.